|Alopecia Areata + HIV
Feb 7, 2007
Approximately 6 months ago I was advised to take a PEP course after a condom broke (vaginal sex, no blood involved). Very quickly, I think even during the PEP course, I developed the first patch of AA in my beard.
I read that the PEP course medicine can cause AA, but HIV itself as well. Now I am developing another patch in my beard.
Given the likelihood of HIV transmission (very small), before I do an HIV test (and believe me, I will) I would like to check whether you think the AA is most likely caused by an HIV infection (so quickly after intercourse?) or by the zinovudine/ lamivudine in the PEP (and after 6 months still active?).
Your reply is much appreciated,
With my thanks,
|Response from Dr. Henry|
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is It Against The Law To Have Sex With Someone And Not Tell Them That You Have Hiv?
- Acupressure For Peripheral Neuropathy
- Laws For Partner Notification For Hiv Aids And Other Sexually Transmitted Infections
- How Long Does It Take For Hep C To Show Up?
- Negative Hiv Tests At 3 Months
- Should Healthcare Worker Be Tested To See If They Are Hiv Positive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.